MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F088904
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2019-00324; 3005168196-2019-00326.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left internal carotid artery (ica) terminus using a neuron max 6f 088 long sheath (neuron max) and a penumbra system jet7 kit.During the procedure, while attempting to advance two neuron maxs with a non-penumbra catheter through a difficult turn from the aortic arch to the left common carotid artery (lcc), the neuron maxs bent and snapped around their distal ends; therefore, they were removed.The physician was then able to advance a third neuron max to the target vessel using another catheter.Next, the physician completed four passes using a penumbra system jet 7 reperfusion catheter (jet7) and a penumbra system 3d revascularization device (psr3d).However, upon removal of the jet7 after a tough fourth pass in the m1 segment of the middle cerebral artery (mca), the physician noticed that the jet7 was ¿accordioned¿ and had collapsed on itself.The procedure was then completed using a penumbra system ace 68 reperfusion catheter (ace68) and a non-penumbra stent retriever device.There was no noted damage or alleged deficiency with the psr3d.Additionally, there was no report of an adverse effect to the patient.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8363428
Report Number3005168196-2019-00325
Device Sequence Number2035598
Product Code DQY
UDI-Device Identifier00814548012179
UDI-Public00814548012179
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/23/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2020
Device Catalogue NumberPNML6F088904
Device Lot NumberF75312
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2019
Initial Report FDA Received Date02/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005